July 10th, 2013

Worsening cramps days after paragard insertion.

Hello divas,

I had the paragard inserted on Monday, about 48 hrs ago. The sounding was the worst part of the process for me and I had no idea my doc had even inserted the paragard until she said "all done!" I was so happy with how painless the actual insertion was. I was prescribed the cervix softener the night before and also took 400mg ibuprofen at night and then another  600 in the morning.

The day of the procedure I had some mild cramping and spotting, but nothing that interfered with my day. Yesterday though my cramps starting getting worse. I exercised in the morning and started to feel nauseous. From last night to right now I've had near constant cramping and am continuing to spot, sometimes passing pretty large clots. And my cramps feel like they're getting worse and worse. They're becoming on-par with my worst period cramps, but at least those pass within a couple of minutes!

I don't know if I'm having a delayed reaction or if all the painkillers I had taken prior to the procedure masked the pain. I'm still taking ibuprofen, but much less. I'm also due to be ovulating right now, but these are definitely not ovulation pains. I feel least crampy when standing up, but I just want to lie down which makes cramping worse. Thankfully I have the week off from work but ugh. I feel ready to call my doc and have it removed already!

So basically, is worsening cramps normal? My strings feel a bit shorter than they did yesterday but I think my cervix may be lower today, too.
  • dkwgdk

Mirena: My Period Is Freaking Me Out (but maybe I'm just complaining)

All y'all--

I got my Mirena two years and some months ago.  It was inserted to help control my very heavy periods and severe cramps.  I had a month of nothing, then spotting continuously for two months, then some acne and bloating, and then with some lifestyle changes both of these problems settled down. The good news is that it seemed to have no effect on my migraines, depression, and anxiety, which are the reasons I can't take most oral contraceptives.  I continued to have a very regular monthly period, but instead of soaking a super-plus tampon in under an hour, I could actually wear one for a full six hours and, when combined with a pad, I could sleep through a seven-hour night without leaking all over my bed.

However...now.  Eish.  Despite Vitamin E, the past two months have been four days of spotting + four to five days of heavier bleeding.  8-9 days of bleeding.  My period will start on, say the 18th of June, and then start AGAIN on the 10th of July.  So, I have a roughly 21-day cycle (it used to be 28) but I basically only have 2 blood-free weeks a cycle.

It's still relatively light (for me) and I don't have hideous cramps.  I still have the sudden gushes I had pre-Mirena, which are a bit alarming and I need to make sure I prepare for them...you know what's a great way to cause one?  Doing squats with 120 pounds on your back!  Nothing like gushing at a gym full of Manly Men!

I think I'm just sad and whiny because it's day 1 of this month's bleed and I always feel a little weepy on day 1. But if anybody has ANY idea about what I can do to help this? I'm all ears.  The Vitamin E doesn't seem to work, and I have to avoid taking big doses of anti-inflammatories (ie the 3x3x3 Advil thing) because they make my stomach really upset.  I've also tried that one in the past without success.